Posted by 4WD on January 18, 2006, at 22:28:59
In reply to Tinnitus and music in my head, posted by Movie Mom on January 17, 2006, at 15:14:41
> I suffer from major depression and insomnia and have been on a (seemingly) never-ending search for an AD that will ease the depression while helping with sleep, or at least not worsening the insomnia. My doctor has tried Cymbalta, Wellbutrin, Prozac, and Effexor. The AD's seemed to help the depression but not the sleep.
> Last summer we tried a course of Lamictal (without an AD). Helped my insomnia tremendously but didn't help the depression. So after a couple of months, we added 10 mg of Prozac. After a couple of weeks on the Prozac, she increased the dosage to 20 mg. I almost immediately started to experience tinnitus and music "loops" going through my head with the 20 mg of Prozac. I have never experienced this before, including during a 2 1/2 year stint on Prozac.
> My doc thought the Prozac was too activating so had me stop it. Still have the tinnitus and music three months later. Is this a problem with Lamictal, a problem with the Lamictal-Prozac combination, or something else? I was also taking 1 mg of clonazepam (Klonopin) and 300-600 mg of gabapentin (Neurontin)at the time I started the Lamictal. I had been on these in an effort to ease the insomnia. Have since nearly weaned myself off the clonazepam but am still using the gabapentin.
My only experience is that i got tinnitus with Effexor (which is definitely dose related) and which never completely went away after I quit taking it. I also got tinnitus on cymbalta but not as badly. Also from amitriptyline. I';m back on Effexor now plus Depakote and the tinnitus doesn't seem to be increasing. Maybe the Depakote is keeping things calmer up there. (I don't *feel* calmer, though).